MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA NEARPORT WITH MAXZERO; PERIPHERAL IV CATHETERS

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA NEARPORT WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 393522
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
The following information was provided by the initial reporter: i was placing a 22, and the actual catheter had a defect right next to the hub where blood was leaking out.I saved the set up in a biohazard bag, as the tubing is full of blood.I have not come across any other sets like this and haven't heard of anyone else having an issue.Line needed to be pulled, blood exposure to patient and clinician.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 2 photos and 1 physical sample submitted for evaluation.The reported issue of catheter defective / damaged was confirmed upon inspection of the samples.Analysis of the sample showed that we were able to observe the defect reported by the customer while evaluating the sample under magnification.Bd was not able to determine the cause of the failure because this failure mode could not be reproduced through the processes through which this component is processed as there are controls in place such as 100% double inspection.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEXIVA NEARPORT WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22812239
Report Number9610847-2025-00253
Device Sequence Number18075880
Product Code FOZ
UDI-Device Identifier00382903935222
UDI-Public(01)00382903935222
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K231239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393522
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown